To ask if you were itchy after gall bladder removal?

(13 Posts)
BogoffPikachu Thu 23-Jun-16 10:21:13

Hi
Posting for traffic.
Had gall bladder out Monday. Tuesday was very sore, yesterday started itching, all over and it won't stop. I don't have a rash, went to out of hours last night and they suggested I take piriton or similar which I have. I'm still itching today. Anyone else have this? Not just my wounds but my arms, legs and face are driving me nuts!

BeautyGoesToBenidorm Thu 23-Jun-16 10:24:13

This could be due to elevated bilirubin in the blood following the gallbladder removal - this can cause really intense itching. I'd speak to your consultant or GP, Piriton won't help this sort of itching, but they may take blood so they can prescribe something more appropriate.

Heirhelp Thu 23-Jun-16 10:24:14

No, I did not have that. Maybe it is a reaction to medication?

notsmartenough Thu 23-Jun-16 10:28:14

No, but I did have morphine with earlier surgery that caused itching.
When I mentioned it to the anaesthetist before having my gallbladder out she prescribed different pain relief.

ILoveMyCaravan Thu 23-Jun-16 11:05:42

I had that after a csection. Nurses told me to expect it and gave me an injection to get rid of the all over itching, which it did very quickly. It was something to do with the morphine and the epidural. I also have had my gall bladder removed but don't remember itching but that was a GA not an epidural.

Waltwhitefan Thu 23-Jun-16 11:06:39

I had my gallbladder out about 15 months ago by keyhole surgery, and yes I had that terrible itching all over. It lasted 24 to 48 hours (can't remember exactly how long) and then disappeared. I put it down to the anaesthetic, but I don't remember the hospital giving me anything for it.

alphabettyspaghetty Thu 23-Jun-16 11:24:40

I had this when a stone was stuck and I got jaundice very quickly after. If you see any signs of yellowing go back to hospital it could be that they missed a stone.

timeandtide Thu 23-Jun-16 11:47:18

I had it when pregnant and it was related to bilirubin and liver function - obstetric cholestasis. Get to docs and get checked out

queenMab99 Thu 23-Jun-16 13:12:41

I had this, it was due to the antibiotic they usually give after small ops like this, Ciprofloxacin, I was allergic to it, so took anti histamines for a couple of days. I was told to avoid it in the future as the allergy could escalate.

SouperSal Thu 23-Jun-16 14:35:25

it could be that they missed a stone.

Where? They removed the gallbladder!

yumscrumfatbum Thu 23-Jun-16 14:38:35

SuperSal stones can be in bile ducts as well as gallbladder. It's really dangerous if any are left behind as it can cause a blockage

RB68 Thu 23-Jun-16 14:53:34

yes stone could be stuck near liver and causing liver to be ineffective and this can cause itching - I had stones release and cause kidney and liver failure and itched like bugger - v uncomfortable - I would go get checked out

anotherBadAvatar Fri 24-Jun-16 05:33:37

What meds are you on? I'd be looking at any morphine like drugs first (oramorph, codeine etc)

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now